MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL +8

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL +8
Model Number 01.29.215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
The antirotational insert of the trial offset 5mm broke.Broken part retrieved and surgery completed successfully.Approximately 45 minutes of delay occurred to remove the broken part.The surgeon had to burr around the site to get access with a trauma-threaded removal tool.
 
Additional Manufacturer Narrative
Batch review performed on 15 september 2025: lot 2254377: (b)(4) items manufactured and released on 18-aug-2022.No anomalies found related to the problem.To date, 4 similar events have been reported on the same lot during the period of review.Visual inspection: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.A new modification request has been opened and managed to improve the locking system between the two components of the trial offset.Additional improvement has been made on the design and production process in order to obtain the antirotational feature monoblock with the main body instead of two different components.Conclusion: the issue was likely influenced by a combination of the inherent mechanical limitations of the design version involved and the forces applied under the specific conditions of use.
 
Additional Manufacturer Narrative
Batch review performed on 22 december 2025 ball heads: mectacer 01.29.215 biolox delta ceramic ball head 12/14 ø 40 size xl +8 (k112115) lot 2218785: (b)(4) items manufactured and released on 02-nov-2022.Expiration date: 2027-10-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Liner: mpact 01.32.4052hct flat pe hc liner ø40/g (k122641) lot 2215506: (b)(4) items manufactured and released on 06-sep-2022.Expiration date: 2027-08-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Correction: d1, d2, d4, g4, h4.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL +8
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23179116
Report Number3005180920-2025-00918
Device Sequence Number10075068
Product Code LZO
UDI-Device Identifier07630030809262
UDI-Public07630030809262
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.29.215
Device Lot Number2218785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown